Back to Ask the Diabetes Team Ask the Diabetes Team

From Kuala Lumpur, Malaysia:

My daughter started on Lantus three months ago, and initially her HbA1c was 8.6%, and last week it was 7.6. The endocrinologist was happy about it, but my daughter experiences headaches almost everyday even though when she tests, it is not hypo. So far I only come across one complaint on the Internet about this, and no studies has shown the this is a side effect. Is it a side effect of Lantus? If so, what should my daughter do? Since Lantus is very new here, I am concerned that the endocrinologist could not answer my question.


It's unlikely that Lantus is the cause of the headaches from your description. I would do some more detailed detective work with more frequent blood glucose monitoring to be sure that there are not large swings of blood glucose levels. This could cause headaches. Other causes of headaches also should be considered: allergies, stress, sinus problems, migraines, excess caffeine intake, some of the artificial sugar substitutes, etc. You should go back and review with your daughter's medical team and see if you can problem solve in more detail.


Original posting 8 Nov 2003
Posted to Insulin Analogs


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.